It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-01-2005, 10:30 AM   #1
Inactive
(female)
 
Join Date: Jan 2005
Posts: 543
princess72 HB User
Worse on Lamictal......

I've been on Lamictal since Feb! I am absolutely worse than i was before! My pdoc wont cut me back or take me off!!!!! I went to my regular doc and she is cutting me back!!!! I have never felt sooooo awful in all my life. Intensified...........angry, mean, sedated, mind is blank, havent slept well in over a month, aggitated, 10000 thoughts, suicidal, etc! Would you take someone off this med? I refuse to go back to my counselor and phyciatrist!!! I am sooooo mad-----i cant see strait! I know my body and something isnt right! She tells me it isnt the med! WHAT???? some of this i felt before.....but now it is intesified 100%. This drug help, not make me worse. I feel more helpless, my marriage is having even more issue's. Now i really do feel like im losing my mind????????????????????

 
Sponsors Lightbulb
   
Old 07-01-2005, 11:11 PM   #2
Member
(female)
 
Join Date: May 2005
Posts: 52
spriggy HB User
Re: Worse on Lamictal......

I have read quite a bit on Lamictal ( I was on it and it caused horrible anxiety for me and racing thoughts instead of easing them), and YES, in some people, it can make depression/anxiety worse.

Have you been on any other mood stabilizer before? There is always Depakote or Lithium as an option as well.

For some people Lamictal is sedating but it was very activating for me- I could not sleep on it either.

Talk to your doctor, and tell them you want to try a different mood stabilizer. It's up to you, it's your body. Don't let them make the final call when you know it's not helping you.

I'msorry you are so discouraged. Keep pressing until you find the right medication for you.

 
Sponsors Lightbulb
   
Old 07-02-2005, 02:04 AM   #3
Newbie
(male)
 
Join Date: Jul 2005
Location: Indiana
Posts: 8
greywolf HB User
Re: Worse on Lamictal......

princess72

I am on Lamictal. I have been since December, 04. I haven't had the problems you have, but I find the positive effects don't last very long. I was really hopeful as it would help for about a month and then the effects seemed to disappear. I know it is one of the first line drugs for bipolar, but its not doing much for me.

I would appreciate any information and personal experiences from folks taking Depakote, Lithium, Tegretal, etc.

I hope you find meds that will help you.

Take Care

Greywolf

 
Old 07-02-2005, 12:56 PM   #4
Inactive
(female)
 
Join Date: Jan 2005
Posts: 543
princess72 HB User
Re: Worse on Lamictal......

Hey thanxs for replying. I have heard that the other mood stabilizer's can be addicting! My doc wont put me on any of that, since im a recovering addict. I am sure there is something out there i can take. Yes, you are right, Lamictal is fairly new in treating bipolar. 2 days ago i started taking just 1 (100mg) and it may be all in my head-----but i feel a little better. I am off to find yet another pdoc that can help me. I sure hope there is someone out there who can help me. I've never felt so horrible in all my life!

 
Old 07-02-2005, 01:26 PM   #5
Senior Veteran
(male)
 
Join Date: Jun 2005
Location: Naples,FL
Posts: 828
twoeyez HB Usertwoeyez HB User
Re: Worse on Lamictal......

princess72 & greywolf,

I'm just going to give you a "long story short" about my personal history with Lithium. Long time ago in 1970, I was Dxed with Bipolar Disorder after 2 mood swings. I was hospiltized and was considered to be one of the first Bipolar patient to start Lithium. the pdocs and all the staff monitored me very carefully for 6 weeks. I left the Hospital "feeling somewhat normal". The advice by the pdocs was to never,ever stop taking this moodstabilazer. Well,I did not comply. So next 14 years I continued to have episodes. Findly in 1984,I attemped suicide,and entered the Hospital again. The pdocs knew that Lithium "worked" for me in the past,so they put me back on Lithium. Again,upon release from the Hospital, the instructions were to never,ever stop taking Lithium. And I didn't !

So,now I am 21 years of stability and episode free. And I take Lithium faithfully !

 
Old 07-05-2005, 01:04 PM   #6
Member
(female)
 
Join Date: May 2005
Posts: 52
spriggy HB User
Re: Worse on Lamictal......

eyestow22,

How much lithium do you take and have you notice any side effects?

I've been on every other mood stabilizer out there besides lithium and am thinking I may just have to try it.

My main symptom is anxiety (not depression) so do you think it would be helpful for that?

 
Old 07-05-2005, 01:59 PM   #7
Senior Veteran
(male)
 
Join Date: Jun 2005
Location: Naples,FL
Posts: 828
twoeyez HB Usertwoeyez HB User
Re: Worse on Lamictal......

spriggy,

I have stabilized on 300mg.lithium,twice a day(morning and night). This has been the last 20 years. I had some minor hand tremors,frequent urination,and minor wight gain the first 3 months of taking lithium. However,my pdoc had started me out on 300mg 3 times a day. We found that my seriun lithium was above normal levels ( 1.3 ). Side effects will increase,in fact,if the serium lithium levels are to high. Cutting back the dose, we found no side effects. My level has always been .06 to .08,now in the normal range.

Lithium has been to only mood stabilizer I have ever been on.

Lithium is the very first mood stabilizer aproved by FDA ( 1970) for Bipolar Disorder I. If you only have anxiety, and have never had mood swings from mania to depression, than I don't think lithium is the medication for you.

Are you sayng that you swing from feeling anxiety to "normal" and than back to anxiety?

eyestwo22

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lamictal - Any comments?? Pianoman1959 Depression 5 05-06-2012 04:27 PM
Doc uping Lamictal to 300mg tattoogirl Bipolar Disorder 11 12-05-2009 12:42 AM
Abilify as a "reset" for Lamictal mmgirl75 Bipolar Disorder 27 05-17-2009 03:12 PM
more lamictal questions fallen_angel Bipolar Disorder 5 02-12-2007 03:50 AM
Lamictal and Birth Control apinkcrayon Epilepsy 4 11-20-2006 03:20 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:47 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!